MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD CR TIBIAL BEARING 10X63/67; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD CR TIBIAL BEARING 10X63/67; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a right knee revision approximately three years post-implantation due to pain, swelling, and instability that interfered with daily living and caused the patient to rely on ambulatory aids.During the revision, the cruciate-retaining 10mm tibial insert was removed and replaced with an anterior-stabilizing 14mm tibial insert.No further issues have been reported.
 
Additional Manufacturer Narrative
(b)(4).D10 medical devices; unknown vanguard 62.5 cr femur catalog#: ni lot#: j6759951.Biomet cc cruciate tray 67mm catalog#: 141232 lot#: j6582608.Series a pat std 28 3 peg catalog#: 184762 lot#: 147890.Biomet bc r 1x40 us catalog#: 110035368 lot#: 927daa2502.Biomet bc r 1x40 us catalog#: 110035368 lot#: 927daa2502.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient had an initial tka and a revision due to pain, swelling, and instability.The art surface was revised and replaced.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD CR TIBIAL BEARING 10X63/67
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20050877
Report Number0001825034-2024-02075
Device Sequence Number20823129
Product Code JWH
UDI-Device Identifier00880304271050
UDI-Public(01)00880304271050(17)241230(10)226560
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2024
Device Model NumberN/A
Device Catalogue Number183420
Device Lot Number226560
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight79 KG